Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Having palpitations. Holters done. Suggested pvcs and pacs in normal range. What could be the cause?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1259 Questions
I have had palpitations on and off for about ten years now. I have had two holters done and both times the cardio doc's said that they were pvcs and pacs and that they were in the normal range. But lately I have consistently been having them after I eat. Do you know what could cause this?
Posted Mon, 15 Jul 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Sukhvinder Singh 29 days later
Respected Sir
1. If you ever had loss of consciousness/ vertigo/ unexplained fall/ blackout associated with these palpitation? If no, then palpitations caused by PACs and PVCs, when associated with a structurally normal heart on ECHO are benign entities. They are to be treated with single drug if they are causing bothersome symptoms.
2. Exact causes of these premature contractions is not clear in all the cases. They are common in normal population and most of people never get aware about them. They are more common in people with high thyroid hormone level, smokers, those who use excess of coffee/ tea, anxious personality, lung disorder, high blood pressure, anti-cold/ anti-asthma medication. Some ingredients in food may cause these palpitations in certain individuals. If you feel any particular food item precipitates them, please avoid it.
3. In cases, where above measures do not help, single drugs from group of beta-blockers can help reducing them. You can discuss with your local cardiologist and get a prescription.
Feel free to discuss further.
Sukhvinder XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor